Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Katniss

Minocycline Disaster Reaction

I was on Tetracycline but it wasn't clearing up my acne. Last week my doctor prescribed me Minocycline. Ever since the 4th of July I have been experiencing severe non-stop dizziness/vertigo. I don't get naseous or feel any pain or anything but I feel completely off balance. It's hard to describe but I feel like my head weighs a ton and like something is constantly pushing me downwards and like there's all this pressure inside of my head. If I lean to one side or the other I feel like I'm going to fall over in that direction. I feel better if I lay down and don't move my head at all.

I told my doctor and they told me to stop taking the antibiotic which I did three days ago but I am still experiencing the constant dizziness. I went to the doctor 2 days ago. They checked my blood pressure and checked to make sure I don't have a ear or sinus infection. I don't. Everything's fine. They prescribed me Meclizine to treat the dizziness. It helps somewhat but mostly just makes me extremely drowsy. I am starting to get concerned because the dizziness will not go away. What if there is something seriously wrong with me?

Has anyone else experienced something similar? Thoughts/suggestions?

Share this post


Link to post
Share on other sites

UPDATE:

A week has gone by since my severe dizziness/vertigo whatever started. After I stopped taking the antibiotic, I still felt dizzy, but it finally gradually went away and I just now feel 100% better. I was seriously freaked out b/c the dizziness was just so intense and non-stop. And when I told my doctor office about it, they tried to minimize what I was going through and were talking down to me. I sincerely believe I got the worst of the side effects. I hope no one else has a similar experience. Just listen to your body. Don't let your dermatologist's office try to tell you it is nothing. They want to switch me to Doxy next. I am a bit scared but I'll probably give it a try and see what happens.

I read that someone else had to have a spinal tap after taking Mino. I was scared to go down that same path. Thank goodness I'm fine now. To the person who had to go through that, I felt so bad for you, and thank you for sharing your story because people need to know about the serious side effects antibiotics can have.

Share this post


Link to post
Share on other sites

The only candidate I know of for pressure inside your head while on Minocycline is Intracranial Hypertension. This is what the person would have had the spinal tap for, to check the pressure of the spinal fluid and relieve it if it's too high.

ALL tetracycline based antibiotics have the potential to cause Intracranial Hypertension. Minocycline / Solodyn seems to be the worst for it though. What happens is the drug either causees the body to produce too much spinal fluid, or prevents it's normal absorption by the brain. It's not understood which actually happens yet but the result is too much spinal fluid between the skull and the brain. This causes pressure on the brain, which in turn can cause a whole boat load of effects.

Edited by plink

Share this post


Link to post
Share on other sites

Well today I went to a dermatologist for the first time and it went ok. She prescribed me 100mg of Minocycline and Retin-a.

Ever since taking it, I have been feeling the same way you have. I run competitively in Cross Country for my high school, and I feel like I run alot slower and Im being pushed towards the ground. I wonder if I should keep taking it?

Oh btw, first post! =]

Share this post


Link to post
Share on other sites
Well today I went to a dermatologist for the first time and it went ok. She prescribed me 100mg of Minocycline and Retin-a.

Ever since taking it, I have been feeling the same way you have. I run competitively in Cross Country for my high school, and I feel like I run alot slower and Im being pushed towards the ground. I wonder if I should keep taking it?

Oh btw, first post! =]

If you just went to the dermatologist today and got prescribed it, how can you have run Cross Country on it? 100mg for one day will not do what you say.

Share this post


Link to post
Share on other sites

If the vertigo doesn't go away then you should talk to your doctor about not taking this medication. It took me 2 weeks after I stopped taking it to feel better. Guess that's how long it took to get the antibiotic out of my system.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×